Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


stopping serostim
Dec 24, 2002

My father was taking serostim for hiv and doing well. He stopped taking the medication 2 weeks ago (due to insurance reasons) and is feeling very tired and having the shakes very badly. Could this be due to stopping the medication? If his insurance permits, should he begin taking the medicine again? Thank you for your help and wishing you a very happy holiday season.

Response from Ms. Fields-Gardner

Much depends on why recombinant human growth hormone (rHGH) was initiated. The indication is for wasting related to AIDS and there are additional uses for central fat accumulation. Find out why it was being used and if the problem has returned to determine if restarting therapy is the right thing to do.

rHGH does have a listed potential adverse effect of "glucose intolerance" which, for many, is a transient effect. However, existing pr new diabetes and insulin resistance may be a factor to consider in both the problems he is now experiencing and in restarting therapy.

The bottom line is that you may want to go directly to the "horse's mouth" (health care provider) to find out the rationale behind the decisions and any factors that could influence fatigue and shaking both with and without this therapy.


Previous
anything new on new-fill?
Next
interaction with Xenical?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement